Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

An example concerning inverse limit sequences of normal spaces


Author: M. G. Charalambous
Journal: Proc. Amer. Math. Soc. 78 (1980), 605-607
MSC: Primary 54F45; Secondary 54B25, 54D15, 54D20
DOI: https://doi.org/10.1090/S0002-9939-1980-0556641-1
MathSciNet review: 556641
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Using techniques developed by Wage and Przymusiński, we construct an inverse limit sequence $ ({X_n},{f_{nm}})$ with limit space X such that each $ {X_n}$ is Lindolöf with $ \dim {X_n} = 0$, where dim denotes covering dimension, while X is normal with $ \dim X > 0$. The space X is a counterexample to several conjectures in Topology.


References [Enhancements On Off] (What's this?)

  • [1] M. G. Charalambous, The dimension of inverse limits, Proc. Amer. Math. Soc. 58 (1976), 289-295. MR 0410696 (53:14443)
  • [2] J. L. Kelley, General topology, Van Nostrand, Princeton, N.J., 1955. MR 0070144 (16:1136c)
  • [3] S. Mrowka, Recent results on E-compact spaces, Proceedings of the Second Pittsburgh International Conference, Lecture Notes in Math., vol. 378, Springer-Verlag, Berlin and New York, 1974, pp. 298-301. MR 0362231 (50:14673)
  • [4] K. Nagami, Countable paracompactness of inverse limits and products, Fund. Math. 73 (1971), 261-270. MR 0301688 (46:844)
  • [5] E. Pol and R. Pol, A hereditarily normal strongly zero-dimensional space with a subspace of positive dimension and an N-compact space of positive dimension, Fund. Math. 97 (1977), 43-50. MR 0464179 (57:4114)
  • [6] T. Przymusiński, On the notion of n-cardinality, Proc. Amer. Math. Soc. 69 (1978), 333-338. MR 0491191 (58:10456)
  • [7] -, On the dimension of product spaces and an example of M. Wage, Proc. Amer. Math. Soc. 76 (1979), 315-321. MR 537097 (80f:54033)
  • [8] M. Wage, The dimension of product spaces, Proc. Nat. Acad. Sci. U.S.A. (to appear). MR 507930 (80a:54064)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54F45, 54B25, 54D15, 54D20

Retrieve articles in all journals with MSC: 54F45, 54B25, 54D15, 54D20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1980-0556641-1
Keywords: Normal, Lindelöf, paracompact, topologically complete and N-compact space, covering dimension
Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society